Alert archive / Idaho / Wind Advisories in 2013
Wind Advisory 24, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 18, 2013, 9:41 PM MDT. It took effect at Jun 18, 2013, 10:00 PM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2013, 9:41 PM MDT (03:41 UTC)
- In effect from
- Jun 18, 2013, 10:00 PM MDT
- Expired
- Jun 19, 2013, 8:35 AM MDT
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
457 WWUS75 KPIH 190341 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 941 PM MDT TUE JUN 18 2013 IDZ022-191230- /O.NEW.KPIH.WI.Y.0024.130619T0400Z-130619T1500Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITY OF...OAKLEY 941 PM MDT TUE JUN 18 2013 ...WIND ADVISORY IN EFFECT UNTIL 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MDT WEDNESDAY. * TIMING...THROUGH 9 AM MDT WEDNESDAY. * WINDS...WEST WINDS 25 TO 35 MPH. * LOCATIONS INCLUDE...OAKLEY AND INTERSTATE 84 FROM SUBLETT AND IDAHOME TO THE JUNCTION AT INTERSTATE 86. * IMPACTS...STRONG CROSS WINDS FOR HIGH PROFILE VEHICLES ON INTERSTATE 84 FROM SUBLETT TO THE INTERSTATE 86 JUNCTION AND AREAS OF BLOWING DUST REDUCING VISIBILITY TO NEAR ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ020-021-191230- /O.CON.KPIH.WI.Y.0023.130619T1800Z-130620T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 941 PM MDT TUE JUN 18 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. * TIMING...NOON MDT WEDNESDAY THROUGH 900 PM MDT WEDNESDAY * WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...AMERICAN FALLS ... IDAHO FALLS...REXBURG...INL COMPLEX. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH PROFILE VEHICLES AND TRAILERS. REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
409 WWUS75 KPIH 190859 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 259 AM MDT WED JUN 19 2013 IDZ022-191500- /O.CON.KPIH.WI.Y.0024.000000T0000Z-130619T1500Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITY OF...OAKLEY 259 AM MDT WED JUN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * TIMING...THROUGH 9 AM THIS MORNING. * WINDS...WEST WINDS 25 TO 35 MPH. * LOCATIONS INCLUDE...OAKLEY AND INTERSTATE 84 FROM SUBLETT AND IDAHOME TO THE JUNCTION AT INTERSTATE 86. * IMPACTS...STRONG CROSS WINDS FOR HIGH PROFILE VEHICLES ON INTERSTATE 84 FROM SUBLETT TO THE INTERSTATE 86 JUNCTION AND AREAS OF BLOWING DUST REDUCING VISIBILITY TO NEAR ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ020-021-192100- /O.CON.KPIH.WI.Y.0023.130619T1800Z-130620T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 259 AM MDT WED JUN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * TIMING...NOON THROUGH 9 PM MDT WEDNESDAY * WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...AMERICAN FALLS ... IDAHO FALLS...REXBURG...INL COMPLEX. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH PROFILE VEHICLES AND TRAILERS. REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
559 WWUS75 KPIH 191435 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 835 AM MDT WED JUN 19 2013 IDZ022-191545- /O.CAN.KPIH.WI.Y.0024.000000T0000Z-130619T1500Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITY OF...OAKLEY 835 AM MDT WED JUN 19 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY FOR THE SOUTH CENTRAL HHIGHLANDS. $$ IDZ020-021-192245- /O.CON.KPIH.WI.Y.0023.130619T1800Z-130620T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 835 AM MDT WED JUN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * TIMING...NOON THROUGH 9 PM MDT WEDNESDAY * WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...AMERICAN FALLS ... IDAHO FALLS...REXBURG...INL COMPLEX. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH PROFILE VEHICLES AND TRAILERS. REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 18, 1:54 PM MDT, 7 hours 47 minutes earlier.
Area forecast discussion, Jun 18, 1:54 PM MDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 154 PM MDT TUE JUN 18 2013 ...DISCUSSION...A DEEP UPPER LOW WILL MOVE INTO THE PAC NW TONIGHT AND BRING A SIGNIFICANT CHANGE TO THE FCST AREA WED THRU FRI. SHOWERS AND A FEW TSTMS WILL DEVELOP THIS AFTN OVER THE CENTRAL MTNS AND BECOME MORE WIDESPREAD OVERNIGHT. A COLD FRONT IS EXPECTED TO PASS THRU EASTEREN ID BY LATE WED MORN. THIS WILL BRING IN MUCH COOLER AIR ALONG WITH STRONG WINDS FOR WED AFTN AND EVE. NAM GUIDANCE PUSHES WINDS INTO THE ADVISORY LEVEL...WHILE THE GFS FALLS SHORT. BASED ON THE STRENGTH OF THE UPPER WINDS AND THE COLD ADVECTION...WILL GO AHEAD WITH A WIND ADVISORY FOR THE MID AND UPPER SNAKE PLAIN. SHOWERS AND TSTMS WILL CONTINUE OVER THE NORTHERN MTNS INTO WED EVE. PRECIP AMOUNTS MAY BE HIGH ENOUGH TO CAUSE SOME PROBLEMS IN THE BURN AREAS IN NORTHERN CUSTER CO. ISOLD SHOWERS AND TSTMS MAY POP UP WED AFTN/EVE OVER THE SOUTHERN HIGHLANDS. AT THIS TIME... IT LOOKS LIKE THE SNAKE PLAIN/EASTERN MAGIC VALLEY WILL REMAIN DRY. PRECIP WILL TAPER OFF OVERNIGHT WED AS THE UPPER LOW MOVES SLOWLY TO THE EAST. SCATTERED SHOWERS WILL LINGER OVER THE NORTHERN MTNS INTO FRI AS THE UPPER LOW TAKES ITS TIME MOVING OUT OF ID. THE NAM MOVES THE LOW OUT MUCH SOONER...BUT THE GFS AND THE ECMWF SAY OTHERWISE. A MINOR UPPER RIDGE MOVES INTO THE PAC NW BY SAT EVE...AND REMAINS INTO SUNDAY BEFORE FLATTENING INTO MORE ZONAL FLOW. THIS WILL RESULT IN DRY CONDTIONS AND WARMER TEMPS SAT AND SUN...BUT THE ZONAL FLOW SHOULD BRING IN PAC MOISTURE. THIS WILL INCREAST THE CHANCES FOR PRECIP MON THRU TUE IN THE CENTRAL MTNS. HEDGES && .AVIATION...VFR CONDITIONS WILL PREVAIL INTO THIS EVENING. EXPECT ISOLATED POCKETS OF LATE AFTERNOON HIGH-BASED CONVECTION OVER HIGHER TERRAIN...AND WIND GUSTS MAY AGAIN BE ERRATIC AND STRONG WITH POTENTIAL FOR LOCALIZED GUSTS UP TO 40KTS. MOISTURE MOVES INTO THE CENTRAL MOUNTAINS TONIGHT AS A COLD FRONT CROSSES THE REGION OVERNIGHT WITH SOME POCKETS OF MVFR. MOST LIKELY AREA FOR PRECIPITATION WILL BE IN THE CENTRAL MOUNTAINS AFTER 06Z. DSH && .FIRE WEATHER... .FIRE WEATHER...PACNW UPPER LOW MOVES FURTHER INLAND TONIGHT INTO WEDNESDAY. POCKETS OF DRY CONVECTION POSSIBLE LATE THIS AFTERNOON OVER HIGHER ELEVATIONS. A COLD FRONT SLIDES ACROSS THE REGION OVERNIGHT...WITH THE POTENTIAL FOR SIGNIFICANT PRECIP IN THE CENTRAL MOUNTAINS LATE TONIGHT INTO WEDNESDAY. STRONG WINDS WILL DEVELOP ON WEDNESDAY AND MUCH COOLER TEMPERATURES AND A CORRESPONDING RISE IN DAYTIME HUMIDITY. DSH && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TO 9 PM MDT WEDNESDAY IDZ020-021. &&
Hazardous weather outlook, Jun 18, 3:43 AM MDT, 17 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 343 AM MDT TUE JUN 18 2013 IDZ017>025-031-032-190945- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 343 AM MDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL REDEVELOP LATER TODAY. ISOLATED ACTIVITY IS POSSIBLE ACROSS THE UPPER SNAKE HIGHLANDS AND NEAR CITY OF ROCKS...WITH A MUCH BETTER CHANCE IN THE CENTRAL MOUNTAINS. STRONGER STORMS THROUGH THIS EVENING MAY PRODUCE WINDS IN EXCESS OF 45 MPH. OVERNIGHT...LOCALLY HEAVY DOWNPOURS ARE WEST OF A CHALLIS TO GALENA SUMMIT LINE. THE POTENTIAL IS THERE FOR LOCALIZED FLOODING AND SLIDES FOR THE HALSTEAD AND MUSTANG BURN AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE CENTRAL MOUNTAINS THROUGHOUT THE DAY...WITH A SLIGHT CHANCE IN THE AFTERNOON AND EVENING ACROSS THE MOUNTAINS EXCEPT FOR NEAR BEAR LAKE. GUSTY DOWNBURST WINDS ARE POSSIBLE WITH MOST STORMS...WITH SOME SMALL HAIL EXPECTED ACROSS THE NORTH. LOCALLY HEAVY RAINFALL WILL CONTINUE TO POSE POTENTIAL ISSUES FOR THE MUSTANG AND HALSTEAD BURN AREAS THROUGH THE DAY. GUSTY WINDS AND COOLER TEMPERATURES WILL ACCOMPANY A COLD FRONT TOMORROW. A LAKE WIND ADVISORY IS LIKELY NEEDED FOR AMERICAN FALLS RESERVOIR AND POSSIBLY A WIND ADVISORY FOR THE UPPER SNAKE PLAIN. DUE TO COOLER TEMPERATURES...LIGHT SNOW IS POSSIBLE AT TIMES ACROSS THE HIGHER ELEVATIONS OF THE CENTRAL MOUNTAINS THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Jun 18, 5:01 PM MDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
501 PM MDT TUE JUN 18 2013
IDZ019-190000-
TETON ID-MADISON ID-FREMONT ID-
501 PM MDT TUE JUN 18 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN FREMONT COUNTY IN EASTERN IDAHO
EXTREME NORTHEASTERN MADISON COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN TETON COUNTY IN SOUTHEAST IDAHO
UNTIL 600 PM MDT
AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SQUIRREL AND DRUMMOND...MOVING NORTHEAST AT
10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SQUIRREL...
LAT...LON 4387 11134 4399 11153 4430 11125 4415 11108
4414 11108 4414 11106 4412 11103 4402 11104
TIME...MOT...LOC 2257Z 222DEG 8KT 4400 11135The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:48 PM MDT | Special Weather Statement | PIH | Bingham | 42 min |
| Jun 19, 2:01 PM MDT | Special Weather Statement | PIH | Blaine, Cassia, Lincoln, Minidoka | 44 min |
| Jun 19, 2:27 PM MDT | Special Weather Statement | PIH | Bingham | 48 min |
| Jun 19, 2:30 PM MDT | Special Weather Statement | PIH | Cassia | 45 min |
| Jun 19, 2:47 PM MDT | Special Weather Statement | PIH | Blaine | 43 min |
| Jun 19, 2:59 PM MDT | Special Weather Statement | PIH | Oneida, Power | 46 min |
| Jun 19, 3:05 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida, Power | 40 min |
| Jun 19, 3:43 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 47 min |
| Jun 19, 3:49 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Butte | 41 min |
| Jun 19, 4:00 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Jefferson, Madison | 45 min |
| Jun 19, 4:01 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Jefferson, Madison | 44 min |
| Jun 19, 4:04 PM MDT | High Wind Warning | PIH | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.